Petrodollars and change to Tamoxifen - Breast Cancer Haven

Breast Cancer Haven
2,997 members1,569 posts

Petrodollars and change to Tamoxifen

SarahMacey
SarahMacey

Hi, I review with oncology in December and am considering changing my current meds of Letrosol, due to side effects of muscle and joint pain that’s become quite painful, in feet, knees, shoulders and arms. However, have concerns on switching to Tamoxifen, due to being HER2+ and letrosol, being the precision meds best suited to give better results and outcomes for this type of cancer. Specialists have advised Tamoxifen is still very effective of course, but as I wasn’t prescribed it initially, am concerned about changing. 5 years at least is a long time to take Meds that cause pain, but part of me thinks I need to put up with it, just in case? Anyone any thoughts or similar experience? Thanks 🙏☺️ XX

6 Replies
oldestnewest

I’m exactly the same, but me personally I am going to stick with what I’m doing was a bit gutted they have added another 5 years on to my medication but I’m still here plodding on in a lot of pain very slowly but I do find swimming helps all my joints, some days I can’t even walk properly but I just do a half an hour swim and it easer the pain. Good luck with your decision only you can make that. 😘

Hi, thank you for your message and shared experience. And sorry your having such a tough time too. Having read around the topic and now understanding the mode of action of the drugs more and why they’re chosen, I think I will be staying with Letrosol, despite its side effects. I find once I get moving I’m okay, and it’s bedtimes with broken nights and joint pain then, that’s the worst. Wishing you all the best and thanks again for your thoughts 🤗 X

Hi, I started on Tamoxifen and after almost 5 months the flushes were relentless and totally unbearable. To the extent of having to change clothing 4/5 times a DAY!

then tried Letrozol but much the same with the addition of pretty painful neuropathy especially in my feet and hands. Still felt the flushes though not quite severe.

I am now on exemastane and yes, still have awful flushes but less debilitating than they were on the tamoxifen.

Thing is that people are all different an it will work for some but certainly didn't for me. The letrozole actually caused me to bleed and then had to endure many 'procedures' and being told I had womb cancer when in fact I didn't!!

Am sticking with the exemastsne as the very thought of changing meds causing me to bleed again is more than I can bear.

Good luck with your decision and stay well,

Blue x

SarahMacey
SarahMacey in reply to nikonBlue

Hi blue, thank you for your message and it sounds like you’ve had a nightmare of a time! So sorry for you 🙁I think I will stick with it and try swimming. I’ve found the more active I am the less uncomfortable it is. The sweats are pretty awful but at least they come and go. I hope all continues to work for you, and thank you again for your message ☺️ X

I moved from Letrosol to Exemestane (Aromasin) as advised by my Oncologist due to bone deterioation -been fine on it. Im Her2+ too.

I know someone who found acupuncture very good for relieving the sweats. The Haven does them...

SpookiNT
SpookiNT in reply to nikonBlue

I too finding exemastene has fewer side effects than letrozole... Got very anaemic which was found when I went to my GP and asked for a blood test.. Iron pills certainly helped the exhaustion. Would suggest if people have unbearable side effects they ask their oncologist if they can change drugs

You may also like...